Pages

Search This Blog

GoFundMe

Sunday, September 27, 2015

The Good, The Bad & The Ugly

Quilt made by my great grandmother Malone
The good news is that the MRI of my liver showed that the spot there is gone! The surgeon at Vanderbilt decided not to do the surgery and said this is a good thing.

The bad news is that my INR level was too low this time, so I started back on the Warfarin, but in a lower dose. Then on Friday my right arm started hurting very bad when I would use my shoulder to lift it. It was harsh pain too. It lasted all day and night. Then I woke up on Saturday with my left leg the same way. I was unable to lift my leg from the hip at all. And I mean using a towel to lift my leg to get into the car to go to the ER.

I had ultrasound and x-ray for blood clots or whatever else. They turned up negative. But they found an extremely low INR. So they prescribed the Lovenox shots twice a day. Now I give myself shots again twice as often. No reason for the arm and leg problems were found. The doctor said the best case scenario is that it is the neuropathy getting worse from the platinum-based chemo. I guess my oncologist and I will hash all that out tomorrow and come up with a plan to find out more.

I finally got to the point where I can lift my leg and arm again today. Tomorrow is a hard-to-work-out transport day, so I figured I could drive the truck myself. I got in and did a practice run around the parking lot, but the air conditioner fan is broken. It makes me nervous to drive it, thinking something else might cause it to break down on me, but it might be alright. I don't know. So i guess I'll work out what I can with family. If I need to sit around a few hours, that's okay. But I don't want to put anybody else out. I'm running my sister too much.

I won't get into the ugly side of chemo side effects this time. Needless to say, it was not good. Those 4 pills, twice a day, for 7 days did a number on me.

Sunday, September 20, 2015

Ups and Downs

One of my tee shirt quilts, made by myself, my mother and my sister.
It has been a couple of rough weeks. It started with a portagram that showed a blood clot on the upper portion of my port. We had to discontinue using the port and start using Luvenox shots that I had to give myself in my belly. Then I started Warfarin pills to get rid of the clot. During my first blood test afterward, it showed my blood was too thin. I had developed bruising on my arms where injections and chemotherapy had been done (from not being able to use the port). The week was filled with chemotherapy, visit to the surgeon at Vanderbilt, and numerous blood tests. I think I was stuck 6 or 7 times in all.

Because of not being able to use the port my chemotherapy was cut to only Oxaliplatin, plus the pills that are taking place of the 5-FU. The Avastin and Fusilev was dropped a month ago in preparation for the liver resection.

The surgeon at Vanderbilt wanted more information before even discussing surgery. He wanted an MRI, which I had on Friday. He also wants all previous CT and PET scans. I have to go back to see him on Tuesday. I will have 2 different blood tests that day also.

The new pills cause me to crash over and over. I take them for 7 days, so the crash will last at least that long. Without my sister I would not be able to drive to appointments. I would be asleep and in an unreliable vehicle on my own.

During this time my aunt Carol Herman passed away from her cancer battle. Also my neighbor, Veronica Stewart passed away from her cancer. I was unable to go to either funeral due to my own battle.

Seems my routine for the past 6 months is over and now I am in chaos. I believe my surgeon will want a lung biopsy before surgery also. I hope they put me to sleep for that. The liver biopsy was the worst thing I have been through during this whole thing, due to being awake and feeling them cutting away at my liver.